Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 63, NWS New York, NY

August 7, 20195 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Aug 7, 2019, 6:05 PM EDT for 5 counties in New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 6:05 PM EDT (22:05 UTC)
Expired
Aug 7, 2019, 6:45 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

308 
WUUS51 KOKX 072205
SVROKX
NYC005-047-059-061-081-072245-
/O.NEW.KOKX.SV.W.0063.190807T2205Z-190807T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
605 PM EDT Wed Aug 7 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Queens County in southeastern New York...
  Bronx County in southeastern New York...
  Kings County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Nassau County in southeastern New York...

* Until 645 PM EDT.

* At 605 PM EDT, a severe thunderstorm was located over Jamaica,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Throgs Neck Bridge and Cedarhurst around 610 PM EDT.
  Valley Stream and Woodmere around 615 PM EDT.
  Lynbrook and Great Neck around 620 PM EDT.
  Garden City and Mineola around 625 PM EDT.
  Freeport around 630 PM EDT.
  Westbury and Brookville around 635 PM EDT.
  Levittown and Hicksville around 640 PM EDT.
  Plainview and Massapequa around 645 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Upton NY.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4055 7395 4056 7392 4057 7396 4083 7395
      4087 7376 4086 7375 4088 7370 4086 7366
      4089 7365 4093 7351 4090 7347 4085 7346
      4060 7343 4057 7357 4057 7376 4055 7385
TIME...MOT...LOC 2205Z 255DEG 23KT 4070 7381 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
2 follow-up statements
154 
WWUS51 KOKX 072222
SVSOKX

Severe Weather Statement
National Weather Service New York NY
622 PM EDT Wed Aug 7 2019

NYC005-047-061-072231-
/O.CAN.KOKX.SV.W.0063.000000T0000Z-190807T2245Z/
Bronx NY-Kings NY-New York (Manhattan) NY-
622 PM EDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR BRONX...KINGS AND NEW YORK
(MANHATTAN) COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4058 7374 4060 7382 4080 7380 4081 7378
      4084 7377 4085 7376 4088 7371 4086 7366
      4089 7365 4092 7353 4092 7349 4090 7347
      4088 7347 4087 7346 4060 7343 4058 7357
TIME...MOT...LOC 2221Z 255DEG 23KT 4073 7367 

$$

NYC059-081-072245-
/O.CON.KOKX.SV.W.0063.000000T0000Z-190807T2245Z/
Queens NY-Nassau NY-
622 PM EDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR QUEENS AND NASSAU COUNTIES...

At 621 PM EDT, a severe thunderstorm was located over Garden City,
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Garden City and Mineola around 625 PM EDT.
  Freeport around 630 PM EDT.
  Westbury and Brookville around 635 PM EDT.
  Levittown and Massapequa around 640 PM EDT.
  Plainview and Syosset around 645 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4058 7374 4060 7382 4080 7380 4081 7378
      4084 7377 4085 7376 4088 7371 4086 7366
      4089 7365 4092 7353 4092 7349 4090 7347
      4088 7347 4087 7346 4060 7343 4058 7357
TIME...MOT...LOC 2221Z 255DEG 23KT 4073 7367 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
295 
WWUS51 KOKX 072237
SVSOKX

Severe Weather Statement
National Weather Service New York NY
637 PM EDT Wed Aug 7 2019

NYC081-072246-
/O.CAN.KOKX.SV.W.0063.000000T0000Z-190807T2245Z/
Queens NY-
637 PM EDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4058 7376 4059 7376 4059 7374 4061 7375
      4065 7374 4065 7372 4072 7373 4074 7370
      4075 7370 4078 7374 4085 7375 4087 7372
      4086 7366 4089 7365 4092 7353 4092 7350
      4090 7347 4085 7346 4060 7343 4058 7357
TIME...MOT...LOC 2236Z 255DEG 23KT 4076 7354 

$$

NYC059-072245-
/O.CON.KOKX.SV.W.0063.000000T0000Z-190807T2245Z/
Nassau NY-
637 PM EDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NASSAU COUNTY...

At 636 PM EDT, a severe thunderstorm was located over Hicksville, or
over Westbury, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Massapequa and Oyster Bay around 640 PM EDT.
  Plainview and Syosset around 645 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4058 7376 4059 7376 4059 7374 4061 7375
      4065 7374 4065 7372 4072 7373 4074 7370
      4075 7370 4078 7374 4085 7375 4087 7372
      4086 7366 4089 7365 4092 7353 4092 7350
      4090 7347 4085 7346 4060 7343 4058 7357
TIME...MOT...LOC 2236Z 255DEG 23KT 4076 7354 

HAIL...<.75IN
WIND...60MPH
 
$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:42 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 7, 5:42 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
542 PM EDT Wed Aug 7 2019

.SYNOPSIS...
A prefrontal trough slowly moves across the forecast area
through tonight, and into early Thursday. A series of cold
fronts will then move across the region Thursday into Thursday
night. High pressure returns for Friday and the upcoming
weekend then offshore Monday. A frontal system may move across
Monday night into early Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A severe thunderstorm watch is in effect for the entire region
until 01Z. Damaging wind gusts is the primary threat, and hail
is also possible, some of which may be large.

Thunderstorms have developed, which have quickly become strong
and severe, as a shortwave moves through the region. Mixed layer
CAPE has increased to 1300 to 2000 J/kg ans surface based
instability remains highs.

The severe threat continues until around 01Z, however,
thunderstorms will remain likely as the shortwave moves through
the eastern portion of the area.

There is a high risk for rip current development at ocean
beaches through this evening.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Upper trough passes through Thu which may trigger a few
showers/tstms especially late in the day. Moisture appears to be
somewhat limited until then. Low chc pops appear to suffice at
this time. Temps on Thu are again expected to be near normal,
perhaps a few degrees warmer than today across eastern areas.

There is a moderate risk for rip current development at ocean
beaches on Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
High pressure builds in on Friday, although the flow aloft will
still be cyclonic. There's enough moisture for some diurnal cu,
however probably not enough for any shower activity. Surface
dewpoints will drop with deep mixing on a westerly flow, so it will
feel less humid. Continued following the warmer guidance regarding
high temperatures given the downsloping flow. Highs a few degrees
above normal.

The flow aloft remains cyclonic on Saturday as an upper low remains
over Quebec. Models are showing even less moisture through the
column versus Friday, so expecting another dry day. Highs fore this
time are closer to normal. The upper flow becomes flatter on Sunday
with surface high pressure still over the region, so the entire
weekend is shaping up to be rain-free.

For Monday, a cold front with limited moisture approaches, and the
timing of its passage still uncertain due to model disagreement.
Will go with the thinking that it passes through sometime Monday or
Monday night with just low chances of showers/storms. Highs Monday a
few degrees above normal.

High pressure builds back in for Tuesday with the probability of dry
weather, although there is some uncertainty regarding how quickly
the cold front to the south makes its way back here as a warm front
as a wave of low pressure forms along the frontal boundary. Will go
with low chances of showers during Tuesday night heading into
Wednesday.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A cold front approaches from the west today and slowly moves
across the terminals tonight and Thursday.

Showers and thunderstorms will continue to impact many of the
terminals through 00-02Z. Right now, the NYC terminals and
points west are impacted. These storms are expected to shift
east later this evening. Most of the showers and storms will
begin to dissipate after 02z. Some additional storms will be
possible into Thursday, however the chances are too low to
include in the TAFs at this time.

Due to showers and thunderstorms, winds may be variable for a
time for NYC terminals this afternoon into early evening.
However, a general south flow is expected outside of
thunderstorms at 10-15 kt. Gusts will be more common in and
around thunderstorms, 20-25 kt, with some higher end gusts
around 30, again, mainly associated with thunderstorms. Winds
outside of NYC terminals will be around 10 kt this afternoon
into early this evening and gust to near 20 kt. Winds lower
tonight back to 5-10 kt out of S-SW direction. Winds will remain
from the south- southwest on Thursday with speeds 5-10kt.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at:
http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments are likely for changing flight
categories and possibly shifting winds this evening.

KLGA TAF Comments: Amendments are likely for changing flight
categories and possibly shifting winds this evening.

KEWR TAF Comments: Amendments are likely for changing flight
categories and possibly shifting winds this evening.

KTEB TAF Comments: Amendments are likely for changing flight
categories and possibly shifting winds this evening.

KHPN TAF Comments: Amendments are likely for changing flight
categories and possibly shifting winds this evening.

KISP TAF Comments: Amendments are likely for changing flight
categories and possibly shifting winds this evening.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday-Thursday night...Mainly VFR, but MVFR/IFR possible in
showers and thunderstorms.
.Friday-Sunday...VFR.
.Monday...Mainly VFR, chance MVFR in showers/thunderstorms.

&&

.MARINE...
A severe thunderstorm watch remains in effect for all the
forecast waters through 01Z. Strong gusty winds in excess of 35
kt is the primary threat, and small hail is also possible.

SCA remains in place on the ocean waters for brief gusts to 25
kt this aftn, but more so for 5-6 ft seas. Have delayed the
onset of the advsy to 16z since guidance is indicating SCA conds
aren't close until then. Seas are expected to subside by 12z
Thu. Otherwise, sct showers and tstms will impact the waters
mainly this aftn and evening.

Seas may approach 5 ft on the ocean during Thursday night into
Friday morning, but will more likely remain just below it. This
will depend more on how much swell can be generated. An offshore
flow of around 10 kt then prevails Friday through Sunday with
seas remaining below 5 ft. Winds become more SW on Monday with
high pressure offshore, but sub-SCA conditions prevail.

&&

.HYDROLOGY...
Showers and thunderstorms into tonight will be capable of
producing torrential rainfall at times. There is an isolated
flash flood threat across the entire forecast area, especially
those spots that are most flood prone such as nern NJ and urban
areas. However, since storms will be moving a bit faster than
yesterday and confidence is not high enough that there will be
training tstms, a flash flood watch has not been issued.

Basin average rainfall amounts of generally 1/2 to 1 inch are
expected with locally higher amounts.

No hydrologic impacts are anticipated Thursday through early next
week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
     355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JP
MARINE...
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Aug 7, 2:27 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
227 PM EDT Wed Aug 7 2019

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-081000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
227 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ075-080-081-178-179-081000-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
227 PM EDT Wed Aug 7 2019

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-335-338-340-345-350-353-355-081000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
227 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 7, 5:05 PM EDT, 1 hour before
Special Weather Statement
National Weather Service New York NY
505 PM EDT Wed Aug 7 2019

NJZ006-105>108-NYZ074-075-072145-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Richmond (Staten Is.)-Kings (Brooklyn)-
505 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...UNION...SOUTHERN
ESSEX...RICHMOND AND KINGS COUNTIES...

At 505 PM EDT, a strong thunderstorm was located over Tottenville, or
over Perth Amboy, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Newark, Jersey City, Elizabeth, Flatbush, Bayonne, Linden, Orange,
Coney Island, Millburn, Harrison, Todt Hill, Crown Heights, Huguenot,
The Verrazano Narrows Bridge and Bay Ridge.

Torrential rainfall is also occurring with this storm, and may cause
flash flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4050 7426 4052 7425 4055 7425 4056 7422
      4059 7421 4060 7422 4059 7429 4061 7431
      4060 7437 4080 7431 4070 7402 4068 7406
      4064 7406 4070 7400 4066 7389 4056 7396
      4056 7400 4060 7404 4052 7413 4050 7421
TIME...MOT...LOC 2105Z 213DEG 15KT 4050 7423

DS
Local storm report, Aug 7, 5:13 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
513 PM EDT WED AUG 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 SE HARRISON           40.73N  74.14W
08/07/2019                   ESSEX              NJ   BROADCAST MEDIA

            MEDIA REPORTS FLOODING ON RAYMOND BLVD WITH CARS
            STRANDED.

&&

MMD
Local storm report, Aug 7, 5:18 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
518 PM EDT WED AUG 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      FAIRVIEW                40.82N  74.01W
08/07/2019                   BERGEN             NJ   SOCIAL MEDIA

            CAR STRANDED IN HIGH WATER ON 91ST ST WEST OF TONNELLE
            AVE.

&&

MMD
Special weather statement, Aug 7, 5:26 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service New York NY
526 PM EDT Wed Aug 7 2019

NJZ006-104-NYZ072-073-075-176-178-072215-
Hudson-Eastern Bergen-Northern Queens-Southern Queens-Bronx-New York
(Manhattan)-Kings (Brooklyn)-
526 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...SOUTHEASTERN BERGEN...
QUEENS...BRONX...KINGS AND NEW YORK (MANHATTAN) COUNTIES...

At 525 PM EDT, a strong thunderstorm was located over Crown Heights,
moving north at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Flatbush, Flushing, Mott Haven, Hoboken, East Tremont, Ridgefield,
Crown Heights, Midtown Manhattan, RFK Bridge, Laguardia Airport,
Harlem, Jackson Heights, Forest Hills, Canarsie and Bay Ridge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4061 7404 4065 7404 4067 7403 4068 7405
      4086 7407 4087 7380 4062 7381
TIME...MOT...LOC 2125Z 182DEG 16KT 4068 7395

DS
Special weather statement, Aug 7, 5:30 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service New York NY
530 PM EDT Wed Aug 7 2019

NYZ067-072215-
Orange-
530 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...

At 530 PM EDT, a strong thunderstorm was located over Haven, or near
Middletown, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Middletown, Walden, Goshen, Howells, Montgomery, Cuddebackville,
Otisville, Scotchtown, Mechanicstown, Maybrook, Pine Bush,
Circleville, Bullville and New Hampton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
      4161 7410 4135 7421 4146 7462 4150 7461
      4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426
TIME...MOT...LOC 2130Z 283DEG 18KT 4153 7449

DS
Local storm report, Aug 7, 6:00 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
600 PM EDT WED AUG 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     CROWN HEIGHTS           40.67N  73.94W
08/07/2019                   KINGS              NY   FIRE DEPT/RESCUE

            LARGE TREE DOWN

&&

MMD

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:59 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Aug 7, 5:44 AM EDTAreal Flood AdvisoryOKXRichmond91 min
Aug 7, 2:25 PM EDTSpecial Marine WarningOKX65 min
Aug 7, 2:32 PM EDTSevere Thunderstorm WarningOKXRichmond28 min
Aug 7, 3:04 PM EDTSpecial Weather StatementOKXRockland41 min
Aug 7, 3:35 PM EDTSpecial Weather StatementOKXOrange40 min
Aug 7, 3:46 PM EDTSpecial Weather StatementOKXPutnam44 min
Aug 7, 4:08 PM EDTSpecial Marine WarningOKX67 min
Aug 7, 4:20 PM EDTSpecial Weather StatementOKXRichmond40 min
Aug 7, 4:39 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond3 hr
Aug 7, 5:00 PM EDTFlash Flood WarningOKXRichmond3 hr
Aug 7, 5:05 PM EDTSpecial Weather StatementOKXKings, Richmond40 min
Aug 7, 5:22 PM EDTSpecial Marine WarningOKX53 min
Aug 7, 5:26 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens49 min
Aug 7, 5:30 PM EDTSpecial Weather StatementOKXOrange45 min
Aug 7, 6:11 PM EDTSpecial Marine WarningOKX64 min
Aug 7, 6:27 PM EDTSpecial Marine WarningOKX63 min
Aug 7, 7:09 PM EDTSpecial Marine WarningOKX66 min
Aug 7, 7:38 PM EDTSpecial Marine WarningOKX67 min
Aug 7, 7:41 PM EDTSpecial Weather StatementOKXSuffolk49 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.